Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Insomnia, memory problems, high TSH, levothyroxine sodium. Dosage of medication ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My greetings. A few days ago (after feeling extremely fatigued with severe insomnia, focus and memory problems, dyspnoia etc) i was diagnosed with high TSH (7.27 ml) and the doctor prescribed T4 levothyroxine sodium (1 x 75 mcg per day 30 minutes before food). Isn't that dosage too much though for the beginning of treatment? I have heard and told that if you have a not so strong heart, you might end up with serious heart failures. My heart beats were always between 90-130 and lately (maybe because of hypo?) i feel my heart more week (although might be a part of my generalised weakness). What is the ideal dosage for a starter? Can i have serious side effects?
Posted Sat, 5 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Pragnesh Vachharajani 38 minutes later

Thanks for posting your query.

Please do not worry about the dose.Most of the doctors depending upon your body weight and level of TSH starts any where between 50mcg to 100mcg.

After intial treatment the TSH will be repeated and as per the report the dose needs to be adjusted.There is no fixed formula.It has to be individualised.

This is a very well tolerated drug and side effect profile is also very good.Please do not worry,on the other side you will start feeling better with this drug in some days and your energy level will also increase.

I think there is a definite element of anxiety along with hypothyrodism.

Please stop worrying,keep regular follow up with your doctor and you will be fine.You are quite young ,just enjoy life and you will be fine.

I hope this answers your query,I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor